Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 133, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 11, 2020, 7:11 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2020, 7:11 PM CDT (00:11 UTC)
- Expired
- Jul 11, 2020, 8:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3027 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 17.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:03 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 11, 7:03 PM CDT, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
703 PM CDT Sat Jul 11 2020
.AVIATION...
For the 00Z TAFs, some potential exists for showers and tstms
to affect KDHT and KAMA early this evening before storms dissipate
with loss of daytime heating. Amendments possible at those two TAF
sites. Another round of showers and tstms is expected to develop
later Sunday afternoon over eastern NM and sern CO, then begin
heading east and southeast towards the OK and TX Panhandles late
Sunday afternoon, with the greater threat for showers and storms
expected to be just after this fcst cycle.
02
&&
.PREV DISCUSSION... /Issued 432 PM CDT Sat Jul 11 2020/
DISCUSSION...
For the immediate short term, will continue earlier issued Heat
Advisories and Excessive Heat Warning until expiration at 02Z this
evening based on current observations. Latest surface map shows a
weak cold front draped across the northwest and far northern Texas
Panhandle with a surface trof of low pressure extending from the
southwest Texas Panhandle northeast to near KPYX. A decent cumulus
field has developed along this sfc trof axis and is clearly seen
on vsbl imagery. Convective temperatures have been reached with
a little bit of CIN remaining. Have maintained the theme of
previous fcst pckg with slgt chc pops across the eastern OK
Panhandle and much of the TX Panhandle through this evening, with
non-mentionable values after 1 AM tonight. Storms that break
through the mid level warm layer will have the potential to become
strong to severe, with damaging winds the primary hazard, followed
by some hail.
For Sunday and Sunday night, a fairly well defined upper level
shortwave trof is progged by short range models to rotate
southeastward across the southern high plains around the northeast
periphery of the upper level ridge of high pressure centered
across southern AZ and southern NM. Expect showers and tstms to
initially develop over the higher terrain of northeast NM and
southeast CO, then track southeast across the fcst area beginning
late Sunday afternoon and continuing into Sunday night. Some storms
will have the potential to become severe late Sunday afternoon and
Sunday evening, with large hail and damaging winds the primary
hazards. The greatest threat for severe storms is expected to be
across the northwest zones up against the higher terrain in sern
CO and northeast NM. Slgt chc to chc pops offered by the NBM were
incorporated into the grids.
The upper level ridge of high pressure is progged to meander
around the area through most of next week. The steering flow
supports showers and storms that initially form over sern CO and
ern NM to move east or east southeast across at least parts of the
area mainly during the evening hours from next Monday through
next Saturday. NBM pops through Wednesday night appear to have
caught on to this upper level flow pattern and were utilized, with
slight chc values on NBM edged a bit further east into central
zones from Thursday through Saturday given the medium range model
progs. Above normal temperatures will continue through next Saturday.
02
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 9 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Deaf Smith...
Donley...Gray...Hutchinson...Oldham...Potter...Randall...
Roberts...Wheeler.
Excessive Heat Warning until 9 PM CDT this evening for the
following zones: Palo Duro Canyon.
OK...None.
&&Hazardous weather outlook, Jul 11, 3:57 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 357 PM CDT Sat Jul 11 2020 OKZ001>003-TXZ001>020-317-121100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 357 PM CDT Sat Jul 11 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Dangerous heat is expected across the southern half of the Texas Panhandle with high temperatures of 105 to 109 degrees expected. A Heat Advisory remains in effect through 9 PM CDT for this area. In addition, high temperatures above 110 degrees are expected at the Palo Duro Canyon State Park, where an Excessive Heat Warning remains in effect through 9 PM CDT. Isolated thunderstorms are possible late this afternoon and evening across the eastern Oklahoma Panhandle as well as parts of the Texas Panhandle. If storms develop, they will have the potential to become strong to severe, with damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Sunday night through Friday night across much of the Oklahoma and Texas Panhandles. Some thunderstorms late Sunday afternoon and evening may become strong to severe, with large hail and damaging winds the primary hazards. Storms that develop Monday through Friday are expected to remain below severe levels at this time. High temperatures of 105 to 109 degrees are forecast on Monday and Tuesday across mainly the southern Texas Panhandle, with Heat Advisories likely during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
In the hours before
Special weather statement, Jul 11, 4:38 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Amarillo TX
438 PM CDT Sat Jul 11 2020
TXZ009-010-112230-
Hemphill TX-Roberts TX-
438 PM CDT Sat Jul 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES UNTIL 530 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Lora, or 18 miles north of Miami, moving east at
20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Roberts and northwestern Hemphill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3575 10043 3589 10083 3605 10083 3606 10052
3606 10044
TIME...MOT...LOC 2137Z 265DEG 17KT 3595 10071
GuerreroSpecial weather statement, Jul 11, 5:06 PM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Amarillo TX 506 PM CDT Sat Jul 11 2020 TXZ013-112245- Carson TX- 506 PM CDT Sat Jul 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON COUNTY UNTIL 545 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Skellytown, or 8 miles southeast of Borger, moving east at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Skellytown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3550 10139 3562 10139 3562 10109 3543 10109 TIME...MOT...LOC 2205Z 271DEG 13KT 3557 10131 Guerrero
Special weather statement, Jul 11, 6:10 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Amarillo TX 610 PM CDT Sat Jul 11 2020 TXZ009-120015- Roberts TX- 610 PM CDT Sat Jul 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTS COUNTY UNTIL 715 PM CDT... At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Codman, or 9 miles north of Pampa, moving east at 15 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Miami and Codman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3562 10100 3575 10100 3584 10065 3562 10059 TIME...MOT...LOC 2310Z 259DEG 13KT 3567 10090 Guerrero
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:18 PM CDT | Special Weather Statement | AMA | Carson | 27 min |
| Jul 11, 7:24 PM CDT | Special Weather Statement | AMA | Potter | 66 min |
| Jul 11, 7:52 PM CDT | Special Weather Statement | AMA | Carson | 53 min |
| Jul 11, 8:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 55 min |
| Jul 11, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 25 min |
| Jul 11, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hansford, Hutchinson, Moore, Potter, Sherman | 58 min |
| Jul 11, 10:18 PM CDT | Special Weather Statement | AMA | Randall | 57 min |
| Jul 11, 10:32 PM CDT | Special Weather Statement | AMA | Carson | 58 min |
| Jul 11, 10:36 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 54 min |
| Jul 11, 11:26 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 64 min |
| Jul 11, 11:29 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jul 11, 11:39 PM CDT | Special Weather Statement | AMA | Deaf Smith | 66 min |
| Jul 11, 11:54 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 52 min |
| Jul 12, 3:19 AM CDT | Heat Advisory | AMA | Randall | 17 hr |
| Jul 11, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 32 min |
| Jul 11, 8:42 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 43 min |
| Jul 12, 12:26 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 19 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.